Arkansas, 2024Damaging Winds in Arkansas, June 26, 2024
June 26, 2024 · NWS TSA · 5 events in 2 counties and zones
Strong to severe thunderstorms developed over northeastern Kansas during the early morning hours of the 26th, ahead of a cold front and weak upper level disturbance. These storms evolved into a line as they moved south-southeast across Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over northeastern Kansas during the early morning hours of the 26th, ahead of a cold front and weak upper level disturbance. These storms evolved into a line as they moved south-southeast across Kansas. This line of thunderstorms produced damaging wind gusts as they then moved through northwestern Arkansas during the morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 5:24 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 26, 5:24 AM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Wed Jun 26 2024
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 325 AM CDT Wed Jun 26 2024
In a change of pace, today will likely begin with rain and storms
across portions of E OK & NW AR. An MCS currently located in the
C Plains is projected to surge south-southeast through the morning
hours with potential impacts in our area between daybreak and
early afternoon. While CAMs have come into better agreement
regarding this feature, there is still some question regarding its
westward extent and impact on afternoon temps (and heat indices).
As it stands, NW AR zones are most likely to be impacted by storms,
with decreasing PoPs further west... dropping to just a slight
chance west of the Hwy 75 corridor. These storms may be severe and
produce damaging outflow winds as they move southward. Depending on
the intensity and coverage of morning convection (and resultant
position of remnant boundaries), there may be some potential for
redevelopment this afternoon across SE OK/ W-Central AR. However,
due to uncertainty, will keep PoPs capped at slight chance for now.
Currently leaning towards the idea that morning storms move south of
the area by early afternoon with skies clearing behind them... thus
allowing temps to warm quite well despite potential for a slower
start. Will leave the ongoing advisory as is for the time being,
as at least E OK zones are still very likely to exceed Heat
Advisory criteria. In fact, parts of E OK may very well end up
climbing into warning territory if temps are not significantly
influenced by morning storms/ cloudiness (Heat Index >110
degrees). Opted to hold off on upgrading to an Excessive Heat
Warning at this time due to uncertainty regarding convective
evolution this morning.... but this will need to be monitored
closely.
The advisory also continues for W-Central AR, though there is less
confidence regarding temperature recovery here. Still believe odds
favor max heat indices in the 105-108 range, but if storms/
cloudiness hangs on longer than forecast, temps may struggle to
produce advisory-level heat indices here. Either way, it is yet
another day to take the heat seriously and take precautions when
spending time outdoors.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 325 AM CDT Wed Jun 26 2024
Any ongoing precip will decay or move south of the area this evening
with quiet weather overnight. Northeast sfc winds fill in this
evening and overnight behind today's storms, bringing drier and
slightly cooler air into the region for Thursday. This should hold
max heat indices in check... generally in the upper 90s/ lower 100s.
The break from the heat will be short-lived however as upper
ridging expands back over the area Friday/ Saturday with
additional heat headlines looking probable.
Another front tries to push into the region later Saturday into
Sunday with a chance of showers and storms returning mainly to NE OK
& NW AR. This may provide another short-lived break from the heat on
Sunday but dangerous heat is forecast to return next week as
positive height anomalies return yet again.
&&
.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Wed Jun 26 2024
Chances for TSRA will impact the NE OK and AR sites through 16z
as a complex of storms moves through the area. Will include tempo
groups with MVFR vsbys in thunder at those aforementioned sites
during that period. TSRA chances appear limited at KMLC so will
not include any mention with this issuance. Cigs are expected to
remain at VFR categories before scattering out this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 74 95 79 / 40 0 10 10
FSM 97 76 95 75 / 60 10 10 0
MLC 98 74 95 77 / 40 10 0 0
BVO 97 69 93 76 / 30 0 10 10
FYV 91 68 92 72 / 60 10 10 0
BYV 88 68 90 69 / 70 0 10 0
MKO 96 73 92 76 / 40 10 10 0
MIO 92 68 91 75 / 50 0 10 10
F10 97 72 92 76 / 30 10 10 0
HHW 96 74 92 74 / 40 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
OKZ049-053>057-059>062-064>068-070>076.
AR...Heat Advisory from noon today to 9 PM CDT this evening for
ARZ019-020-029.
&&
SHORT TERM...43
LONG TERM....43
AVIATION...23Hazardous weather outlook, Jun 26, 3:57 AM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 AM CDT Wed Jun 26 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 AM CDT Wed Jun 26 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and West-Central Arkansas.
ONSET...This Afternoon.
AREA AT GREATEST RISK...Along and west of Highway 69 in Oklahoma.
DISCUSSION...
Scattered thunderstorms will continue early this morning across
northeast Oklahoma and northwest Arkansas. These storms may
produce marginally severe hail and wind gusts. Then, an additional
line of thunderstorms will surge into eastern Oklahoma and
northwest Arkansas through the morning hours bringing an elevated
threat of damaging outflow winds.
Precipitation is expected to move south with decreasing cloud
cover this afternoon, allowing temperatures to recover. Hot
temperatures and humid conditions will create dangerous heat
indices between 105 to 109 degrees across much of eastern
Oklahoma and west-central Arkansas. Depending on storm coverage
and resultant temperature recovery this afternoon, heat indices
may exceed 110 degrees along and west of highway 69. Please
continue to take the heat seriously and take precautions when
spending time outdoors today.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential...
...Dangerous Heat Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY AND TUESDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Drier and slightly cooler air should allow heat indices on
Thursday to mostly remain in the upper 90s or lower 100s. However,
dangerous heat will return this weekend and into next week.
Another frontal boundary may bring low storm chances back to
northeast Oklahoma and northwest Arkansas Saturday into Sunday.
Otherwise the forecast remains dry with above normal temperatures
persisting into next week. Heat stress impacts may steadily intensify
given the long duration of hot and humid conditions.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 26, 5:13 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 AM CDT Wed Jun 26 2024
ARZ001-OKZ057-058-062-063-068-069-261200-
Benton AR-Adair OK-Craig OK-Cherokee OK-Delaware OK-Ottawa OK-
Mayes OK-
613 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT BENTON...SOUTHEASTERN CRAIG...
DELAWARE...SOUTHEASTERN OTTAWA...MAYES...NORTHWESTERN ADAIR AND
NORTHERN CHEROKEE COUNTIES THROUGH 700 AM CDT...
At 613 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Neosho to 4 miles west of Big Cabin.
Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Vinita...
Jay... Bella Vista...
Pryor Creek... Grove...
Pea Ridge... Gentry...
Gravette... Decatur...
Locust Grove... Salina...
Afton... West Siloam Springs...
Langley... Colcord...
Kansas... Adair...
This includes the following highways,
Interstate 44 between mile markers 266 and 285.
Interstate 49 between mile markers 82 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3650 9462 3650 9403 3638 9394 3595 9516
3651 9539 3651 9533 3657 9533 3681 9462
TIME...MOT...LOC 1113Z 335DEG 33KT 3683 9440 3652 9529
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 26, 5:43 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
643 AM CDT Wed Jun 26 2024
OKZ054-055-059>062-064-066>068-070-261230-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-Rogers OK-
Pawnee OK-Washington OK-Mayes OK-Creek OK-Wagoner OK-
643 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN ROGERS...SOUTHEASTERN
OSAGE...NORTHEASTERN CREEK...SOUTHWESTERN MAYES...SOUTHERN
WASHINGTON...WAGONER...NORTHWESTERN CHEROKEE...NORTHERN MUSKOGEE...
NORTHEASTERN OKMULGEE...SOUTHEASTERN PAWNEE AND TULSA COUNTIES
THROUGH 730 AM CDT...
At 642 AM CDT, Doppler radar indicated strong thunderstorm outflow
winds along a line extending from 5 miles east of Pawhuska to 2
miles east of Collinsville to 5 miles west of Claremore to 2 miles
northwest of Sportsmen Acres Community. Movement was south at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Sand Springs...
Claremore... Wagoner...
Pawhuska... Pryor...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Fort Gibson... Verdigris...
This includes Interstate 44 between mile markers 207 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3614 9643 3577 9585 3574 9577 3563 9517
3631 9519 3640 9571 3643 9579 3676 9630
TIME...MOT...LOC 1142Z 004DEG 37KT 3665 9624 3636 9580 3634 9572 3626
9529
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 26, 6:01 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 AM CDT Wed Jun 26 2024
ARZ001-010-OKZ062-063-068-069-261245-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
701 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT BENTON...WASHINGTON...SOUTHERN
DELAWARE...SOUTHEASTERN MAYES...NORTHERN ADAIR AND NORTHERN CHEROKEE
COUNTIES THROUGH 745 AM CDT...
At 700 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northeast of Locust Grove to 3 miles east
of Beaver. Movement was southeast at 30 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Tahlequah... Siloam Springs...
Bella Vista... Lowell...
Farmington... Pea Ridge...
Prairie Grove... Gentry...
Elkins... Tontitown...
Gravette... West Fork...
Lincoln... Cave Springs...
Decatur... Westville...
This includes Interstate 49 between mile markers 41 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3631 9387 3624 9387 3623 9389 3610 9394
3576 9396 3577 9412 3575 9413 3576 9449
3598 9453 3590 9519 3631 9520 3640 9460
3650 9462 3650 9387 3639 9387 3638 9389
3637 9387 3634 9387 3631 9382
TIME...MOT...LOC 1200Z 330DEG 27KT 3623 9514 3648 9370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 26, 6:02 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
702 AM CDT Wed Jun 26 2024
OKZ068>070-261245-
Adair OK-Muskogee OK-Cherokee OK-
702 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT ADAIR...SOUTHERN CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES THROUGH 745 AM CDT...
At 702 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Locust Grove to 2 miles
northeast of Siloam Springs. Movement was south at 35 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tahlequah... Stilwell...
Cookson... Adair State Park...
Eldon... Christie...
Cherokee Landing State Park... Bunch...
Pumpkin Center... Baron...
Maryetta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3566 9448 3565 9517 3591 9518 3598 9453
TIME...MOT...LOC 1202Z 359DEG 29KT 3615 9520 3621 9450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 26, 6:14 AM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
714 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM Tstm Wnd Gst Adair 36.44N 95.28W
06/26/2024 M60 MPH Mayes OK Emergency Mngr
&&
DHSpecial weather statement, Jun 26, 6:25 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
725 AM CDT Wed Jun 26 2024
ARZ002-010-011-261300-
Carroll AR-Madison AR-Washington AR-
725 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT MADISON AND SOUTHEASTERN CARROLL
COUNTIES THROUGH 800 AM CDT...
At 724 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Erbie to 3 miles northwest
of Wesley. Movement was south at 45 mph.
HAZARD...Wind gusts 40 TO 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Huntsville... St. Paul...
Hindsville... Wesley...
Rudd... Saint Paul...
Kingston... Forum...
Aurora... Clifty...
Boston... Withrow Springs State Park...
Pettigrew... Japton...
Witter... Marble...
Osage... Georgetown...
Dryfork... Red Star...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern and west central Arkansas.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9397 3624 9393
3623 9387 3626 9387 3626 9330 3612 9330
TIME...MOT...LOC 1224Z 352DEG 58KT 3612 9329 3607 9396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Carroll
- When
- June 26, 6:25 AM CST
- Where
- Carroll County, 2.49 mi NE of Green Forest
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.343, -93.416
Strong thunderstorm wind uprooted a few trees, and snapped large tree limbs.
Thunderstorm Wind, Sebastian
- When
- June 26, 7:45 AM CST
- Where
- Sebastian County, 1.82 mi S of Oak Park
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Local Official
- Coordinates
- 35.404, -94.385
Strong thunderstorm wind blew down trees and power lines.
Thunderstorm Wind, Sebastian
- When
- June 26, 7:50 AM CST
- Where
- Sebastian County, 1.65 mi E of Ft Smith
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Local Official
- Coordinates
- 35.383, -94.391
Strong thunderstorm wind blew down a tree in Tilles Park.
Thunderstorm Wind, Sebastian
- When
- June 26, 8:22 AM CST
- Where
- Sebastian County, 0.32 mi E of Huntington
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.081, -94.264
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Sebastian
- When
- June 26, 8:30 AM CST
- Where
- Sebastian County, 1 mi NE of Hartford
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.030, -94.368
Strong thunderstorm wind blew down trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 26 to 30, 202444 deaths · 14 events
- Tornadoes and Flash Flooding in Pennsylvania, June 26, 2024$3.7 million · EF2 · 42 events
- Hail and Damaging Winds in Texas, June 26, 20241 death · 7 injured · $14,000 · 2 in hail · 8 events
- Damaging Winds in New Jersey, June 26, 20241 death · 1 injured · $59,000 · 55 kt wind · 18 events
- Damaging Winds in Connecticut, June 26, 20241 death · $12,000 · 67 kt wind · 13 events
- Damaging Winds in New York, June 26, 20241 death · 55 kt wind · 13 events
- Rip Current in Wisconsin, June 26, 20241 death · 1 injured · 1 event
- Flash Flooding and Flood in Pennsylvania, June 26, 2024$208,000 · 1 in hail · 48 events
- Damaging Winds in New York, June 26, 20243 injured · $86,000 · 55 kt wind · 25 events
- Tornadoes and Flash Flooding in New Mexico, June 26 to 27, 2024$510,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Ohio, June 26, 2024$400,000 · 60 kt wind · 11 events
- Damaging Winds in Virginia, June 26, 2024$180,000 · 56 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192783, 1194764, 1194765, 1192780, 1192781.